Thunderstorm Wind, Montgomery
- When
- May 11, 7:40 PM CST
- Where
- Montgomery County, Taylor Spgs
- Measured
- 51 kt (59 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 39.133, -89.483
Severe thunderstorms produced wind damage and dropped 1 inch hail across parts of Montgomery County. Trees, power lines and some power poles were reported down in Hillsboro, Taylor Springs, Donnellson, and Coffeen.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Severe thunderstorms produced wind damage and dropped 1 inch hail across parts of Montgomery County. Trees, power lines and some power poles were reported down in Hillsboro, Taylor Springs, Donnellson, and Coffeen. One inch hail was reported by storm spotters in Irving. One house in Taylor Springs suffered major damage from a downed tree. The roof of a home in Coffeen was also damage by a large tree limb.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 11, 7:40 PM CST, 0 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 840 PM CDT WED MAY 11 2005 .DISCUSSION... WITH IT NOW AFT SS AND MCV MOVG THRU NRN FA...LLVL JET OVR PLNS IS STARTING TO TAKE OVR THE SHOW...WITH LRG TSTM COMPLEX OVR NEB TAKING SHAPE. SVR TSTM WATCH HAS BEEN ALLOWED TO EXPIRE...WITH SVR THREAT PERSISTING PERHAPS FOR ANOTR HR OR SO BFR DMSHG FOR GOOD. MAIN QUESTION FOR THE OVRNGT PD WL BE WL CONVECTION FM COMPLEX OVR NEB SPILL EWD ALG FNTL BDRY NOW DRAPED ACRS I-70 CORR IN MO AND IL. FEEL THAT SOME MAY SPILL EWD INTO FAR NRN COUNTIES...BUT BY AND LRG TSTMS WELL TO OUR W WL MISS US WITH STEERING WNDS AND LLVL JET TENDING TO KP THINGS TO OUR NW. HOWEVER...FEEL WITH FNTL BDRY ACRS I-70 AND WITH LTL NWD MOVMT XPCTD TIL LATE TNGT...NEW DVLPMT ALG AND N OF FNT WL CONT TO OCCUR...BUT WL BE MORE SUBDUED THAN THIS PAST EVNG. ONCE ENHANCED STRATIFORM PCPN EXITS NRN FA...PLAN TO TRIM POPS TO BLO CAT LVLS. && .PRELIMINARY POINT TEMPS/POPS... ST LOUIS 64 87 67 83 / 40 20 50 70 QUINCY 55 81 64 76 / 80 60 70 70 COLUMBIA 63 84 64 77 / 30 40 60 70 JEFFERSON CITY 63 85 64 77 / 30 30 60 70 SALEM 64 86 65 83 / 30 20 50 70 FARMINGTON 65 85 65 83 / 20 20 50 70 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && TES
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 315 PM CDT WED MAY 11 2005 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-121100- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 315 PM CDT WED MAY 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND EASTERN MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS WILL BE MOVING ACROSS THE AREA THIS EVENING AND TONIGHT. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS AGAIN ON THURSDAY AND FRIDAY. THE THREAT FOR SEVERE WEATHER CONTINUES FOR BOTH DAYS WITH THE PRIMARY THREAT BEING LARGE HAIL AND DAMAGING WINDS. MORE THUNDERSTORMS WILL BE POSSIBLE ON SATURDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS SHOULD STAND READY TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE THIS EVENING AND TONIGHT. CARNEY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
653 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TORNADO PALOMA 40.02N 91.20W
05/11/2005 ADAMS IL PUBLIC
UNCONFIRMED REPORT.
&&
TESPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
659 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM FUNNEL CLOUD LIBERTY 39.88N 91.11W
05/11/2005 ADAMS IL PUBLIC
&&
TESPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
808 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL PALMYRA 39.43N 90.00W
05/11/2005 0.88 INCH MACOUPIN IL TRAINED SPOTTER
&&
STRUETTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
820 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL GIRARD 39.45N 89.78W
05/11/2005 0.50 INCH MACOUPIN IL TRAINED SPOTTER
0810 PM HAIL WOBURN 38.96N 89.35W
05/11/2005 0.88 INCH BOND IL TRAINED SPOTTER
&&
STRUETTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
835 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL LITCHFIELD 39.18N 89.66W
05/11/2005 1.00 INCH MONTGOMERY IL AMATEUR RADIO
0825 PM HAIL 5 W HONEY BEND 39.26N 89.72W
05/11/2005 1.00 INCH MACOUPIN IL TRAINED SPOTTER
0830 PM TSTM WND DMG LITCHFIELD 39.18N 89.66W
05/11/2005 MONTGOMERY IL AMATEUR RADIO
LARGE TREES DAMAGED BY HIGH WINDS.
&&
STRUETTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
838 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM TSTM WND GST LITCHFIELD 39.18N 89.66W
05/11/2005 60 MPH MONTGOMERY IL ASOS
&&
TESThe Lincoln radar (KILX), 114 km away, was scanning. The volume nearest the first event began at 01:40 UTC.
4 thunderstorm wind, 2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5445665, 5445666, 5445667, 5445668, 5445670, 5445669.